How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Kristin Your Own Question
Kristin
Kristin, Mental Health Professional
Category: Mental Health
Satisfied Customers: 454
Experience:  Licensed Mental Health Counselor. 11+ years specialist in mental health. Expertise and insight!
45544450
Type Your Mental Health Question Here...
Kristin is online now
A new question is answered every 9 seconds

switched from lexapro (20 mg) to wellbutrin (200 mg 2x per

Customer Question

switched from lexapro (20 mg) to wellbutrin (200 mg 2x per day). Reduced lexapro to 10 mg for 2 weeks then took none. I am experiencing headaches or a brain fog. Seems to sort of come and go. I feel fine in the morning, but around noon and evening I just feel exhausted like my eyes are tired and my head hurts. Any idea what is causing this? Is this withdrawal from lexapro? How long will these symptoms last?
Submitted: 5 years ago.
Category: Mental Health
Expert:  Kristin replied 5 years ago.

Hello and thank you for your question.

 

Yes, it could very well be due to the withdrawal from the lexapro and will hopefully go away (this fatigue) and headaches in another week or so. It could also be a side effect from the wellbutrin as well, however. It's difficult to say which it may be, however you could see how you feel in one more week. If it continues it's more than likely side effects from the wellbutrin and reducing the dosage or changing the time of day that you take the medication could help (but that would have to be under your prescribing doctor's advise only).

I think that exercise is a great idea and if you find this helps, I would really encourage you to do some exercise daily, as it's beneficial on many levels both mentally and physically. You may also consider a call into your doctor just to verify what he/she advised as well. Hope this helps. Please click ACCEPT button for this answer... and feel free to continue the discussion, even after clicking accept. Thank you.

Kristin and other Mental Health Specialists are ready to help you
Customer: replied 5 years ago.
I'm thinking that this is due to the lexapro withdrawal since the headaches, and "brain fog" sometimes dizziness seemed to begin after I ended the lexapro completely. Looking on the internet it seems that some recommend a long "weaning" of lexapro versus 2 weeks. I'm trying to determine if I should resume the lexapro at a smaller dose 5mg? to see if it helps. It's been one week since I took any lexapro. How long can I expect these symptoms to last? Is there anything I can do to alleviate the symptoms?
Expert:  Kristin replied 5 years ago.

Yes, you did taper quite quickly from the lexapro and often a more gradual tapering is recommended such as 15mg every day for 2 weeks, then 10 mg everyday for 2 weeks, then 5mg everyday for 2 weeks, and finally 5 mg every other day for 2 weeks...

I would really check with your doctor at this point, if you should go back on the lexapro. It would seem that going back on to 5mg daily for awhile and then tapering that to every other day and then off completely could help with this withdrawal. But again, check first with your doctor about that. Otherwise, the withdrawal could last for another week or two, sometimes longer but with the withdrawal decreasing in intensity....it's hard to say as it's different for each person...

I really would contact your doctor though today and ask them... as that could certainly not hurt anything to get his/her opinion too.

Related Mental Health Questions